Jump to content

BDavid trying to do some research to decide what to do next


BDavid

Recommended Posts

BLUF:

I took my last Effexor on 6 August, I was on 75mg, and my psychiatrist wanted to try 150 to see if that made any difference, and after 2 weeks, it went the other way.  I had gained a lot of weight in a very short time as tracked on my fitbit.  so going to 150 the trend was still going up.  I stopped the 2 pills and went back to the 75mg for 2 weeks, then went to one every other day for 2 weeks (I know, reading about this now, not such a good idea), then after that I thought I would be ok.

 

so now to the background:

around 2007, when my son was born, I went on medication for anxiety.  at that time it was paxil.  over a couple of years a bloated up on that and it took all of my energy to do anything away.  so on my 40th birthday, I decided I was going to stop taking it.  Again, like an idiot, I went cold turkey.  probably one of the worst weeks of my life.  but made it thru and went on, life was better, still was a little edgy, so the dr put me on welbutrin which worked well.

 

few years later, work had be stressed to the point where it was impacting my health and I was on some Prozac as well as welbutrin.  ended up taking some time off work to re-assess life.  sitting around the house with nothing really to do wasn't such a good thing either.  seemed to go downhill deeper.  so before you know it, im on several meds and swapping them out every few months trying to get something that worked.

 

so after about 16 months I went back to work because I figured I needed to be around some people and have some purpose again, and that made me feel better.  at this point I was taking welbutrin, Xanax as needed, trazadone, Effexor, and Topamax.  this was about 12 months ago, and over the last several months, I have just been blah and put on a bunch of weight from nowhere, I haven't changed eating habits or anything.  so that leads to the decision to stop taking the Effexor because it has he side effect of weight gain, and my dr said we could try it and see.   so now you throw in the mix the fact that because I was just feeling so blah and no energy, I had my testosterone level checked and it was very low.  so im on hormone replacement now.  and now that I think back, the sudden fall in my mood and such seemed to be in direct correlation with my vasectomy that had been done a few months prior to the downhill roll.

 

so after reading the beginning, I am ~2 weeks without it, and the 1st week was pretty rough, but I still feel bad all the time for the most part.  I get the brain zaps, ringing in my ears is so bad that its hard to have a low volume conversation with someone a couple of desks away.  my face and lips will go numb for no reason.  I get very angry for silly things, and don't get angry for things that I normally would.

 

so my struggle is, do I break open some capsules and separate out a few of the beads and take them in some measured fashion for a longer period of time, do I go on some Prozac to take the edge off now and then taper off that.  or am I getting close to the worst and just ride it out.  my dr says worst he's seen withdrawal go on Effexor go is 5 weeks, but everyone is different.

 

im probably rambling, and missing stuff, but gotta run to a meeting now.  just wanted to throw this out there quick.

Link to comment
  • Administrator

Welcome, BDavid.

 

As we cannot predict how long withdrawal syndrome will last -- it can be weeks, months, or years, and get worse -- we advocate a very gradual taper.

 

Do you have any Effexor XR left? If so, I would immediately open the capsule and take 10 beads. Do this every day at the same time for a month or so, then reassess and consider tapering from there.

 

See What is withdrawal syndrome?
 
About reinstating and stabilizing to reduce withdrawal symptoms
 
The Windows and Waves Pattern of Stabilization

 

Tips for tapering off Effexor (venlafaxine)

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

BDavid,

 

Welcome. You've found a good place to be while you go through this process. It takes a lot of courage to do what your doing and I wish you the best. Keep checking back for replies and keep posting updates of your experience. You'll find a lot of support here.

Lexapro four times in the last ten years. Each time 6 month use. Two week taper.

Lexapro 20mg August 2014 until Feb 28 2015. Two week taper

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy